If you are unable and or no longer able to take SSRIs, would you be able to take SNRIs? I've taken SSRIs for many,many,years, but my body can't no longer toleate it. I started having serious breathing problems. Most of the SSRIs worked well and worked well on my panic & anxety attacks,some weren't the best with depression. Please share your opinions,experiences,thoughts & knowledge on this subject? I need to start a new medication as quickly as possible. I want personal info!!! Help,please,& thank you,
Guess it would depend on the reason you can no longer take the SSRI's. SNRI's are just like SSRI's, but they not only affect serotonin, but also norepinephrine in the brain. There are alternatives to the SSRI's and SNRI's including Wellbutrin, a DNRI, and the tricyclics. Mostly a try and see sort of ordeal. When the SSRI's stopped working for me I switched to an SNRI with good success. I, also, take Wellbturin. Good combo for me. My depression is well controlled and my anxiety is gradually getting better.
I'm not a physician, but I can give you some topics to discuss with your doctor. I'm not sure that the SSRI's and SNRI's are causing the breathing issues. And, since 2008 many new trials are showing this family of drugs are no more effective than placebo's. They act as a kind of filter, blocking some of the chemicals previously thought to cause depression/anxiety. When you think about it, depression and anxiety are almost polar opposites to each other, one "dulls", the other "excites". Benzo's, from myself and people I know, tend to "level" those extremes, and they truly are very very safe, assuming you take as directed, and not mixed with alcohol or other drugs. There are a few that have a very long half-life, Klonopin, Vallium, and Dalmane, which after a couple of days, do a great job of leveling those 2 moods, as Xanax works quickly but leaves your system in a few hours. I asked my doc for a sleep study, and that gives a TON of information. It will show any breathing issues, and what is causing them, as well as your sleep levels. REM, where the dreams happen, actually only happen frequently in the last few hours, and if you are not getting adequate REM/stage 4 sleep, that can cause all kinds of problems! I'd strongly advise you to ask about the sleep study and changing back to a more even benzo. AND, if you drink grapefruit juice, THAT can affect alot of meds - that alone could be the problem. Benadryl also can be a factor - this time of year my allergies go bonkers, but I'd rather have a red nose than a breathing problem. Let me know if you & your doctor have any success with all this stuff! Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2010 • 5 answers
Posted 18 Jul 2011 • 2 answers
Posted 27 Jul 2012 • 1 answer
Hello Everyone... I was just wondering if SSRIs work the same each time when you've been on and off?
Posted 1 Sep 2014 • 2 answers
Posted 1 Dec 2015 • 3 answers